Anyone go off Cymbalta due to nausea?

Discussion in 'Fibromyalgia Main Forum' started by sueliza, Nov 22, 2005.

  1. sueliza

    sueliza New Member

    My doctor gave me samples of cymbalta last week and started me on 30 mg and then after 7 days I was to move up to the 60 mg. I took one 30 mg dose last friday morning. It made me pretty sleepy by lunch time and then in the afternoon I got nauseous. I did not take another dose, but the nausea stayed with me until Monday. Has anyone had this happen?
    I missed my doctor this afternoon and won't be able to talk to her until Monday.

    Thanks,
    Sue
  2. Empower

    Empower New Member

    The first time I took Cymbalta, I quit because of the nausea

    The 2nd time I took it (and DO NOT do this UNLESS you talk to your doctor) I opened the capsule and started ridiculously with 1 granule and upped it one granule/week.

    I did not get nausea this way, but the fatigue was too much for me, and I had to quit
  3. meowchowchow

    meowchowchow New Member

    I'm on 60 mg and had nausea for the first 2 days. Then it went away. My dr. told me this was the most common side effect.
  4. sueliza

    sueliza New Member

    Thank you for the responses. I will talk to my doctor on Monday and maybe I will give it another try. I didn't want to feel sick this week with the holiday!
    Meow - have you gotten any pain relief? I was looking forward to giving it a try.
  5. dunnlb

    dunnlb New Member

    I had it for a few days. That is the main side effect, I believe. It goes away in a few days.

    It has really helped me with my pain.
  6. meowchowchow

    meowchowchow New Member

    Sue - I don't deal with the pain so much...I don't have fibro, only cfs. A lot of people on this board have said it helps with their pain and it's been approved for the use of helping peripheral neuropathy in diabetics too.

    I've only been on it for 2 weeks and my doc said it should take 3 weeks or so to tell a difference.

    Good luck!
    Meow
  7. diva2mi

    diva2mi New Member

    Everyone has different reactions, so what I might say may only help slightly. Nausea was the first side effect of Cymbalta. Then after two or three weeks I moved to hearing voices (unfortunately not that of my cats :) )and started seeing blue dogs running across the room.

    I have never had that problem before and my ex (who was my boyfriend at the time) would see my head whip around when the dog came into my line of vision and would ask me what I was seeing. I was afraid to describe that I saw this discolored Jack Russel Terrier type...

    My therapist took me off Cymbalta and made me go in twice a week for awhile at no extra charge just to make sure that I wasn't having other problems. The voices and Blue Rover went away a week after quitting the med. Thank Goodness for that!
  8. vbrown

    vbrown New Member

    Sue, I have been on Cumbalta for about 4 months now. If you don't eat something b4 taking it, it will make you nauseous. I started at 30, then 60, then 90, now 120. I take 60 in the a.m. with toast and 60 with my evening meal. Works great for me and I work third shift. If it was not for this medication, I don't think I could work as I work in an assembly bearing plant lifting 5 pounds constantly for 8 hours. Try eating b4 taking your medication, It's been great for me!!! Good luck and God bless. Have a Happy Thanksgiving!!!

    Veronica
  9. unbalanced

    unbalanced New Member

    Im new to the entire computer thing, Im looking forward to talking to people who are expieriencing the horrible & wastebasket diagnosis of FM. So hi to all!!! My experience with cymbalta has been good & bad, yes nausea is a side effect, I think most of us taking this have that for a couple of weeks at least, & then it goes away. I asked my doc. for Phenergen 50mg,that helps tons!! Or try OTC motion sickness tabs like Dramamine, that works well too. But remember, always talk to your doc. first before taking anything, even OTC meds. Im very happy with Cymbalta, I have been on so many different anti-depressants/nerve pain meds & this actually works pretty well!! If you can get past the nausea, feeling tired, or too awake, this may also work for you!! Have patience, & a positive attitude!! Good Luck!!
  10. abbylee

    abbylee New Member

    I had no nausea but I had blurred vision so I had to stop.
  11. dononagin

    dononagin New Member

    the first month because of the side effects..
    I stuck it out and for the most part I like it. I wish it helped a little more with the pain.. I started on 60 mg. and worked up to 120 after a month.
  12. catsmeow369mi

    catsmeow369mi New Member

    I took it for a week & quit because it made my pain even worse. I am taking Fioricet and vicodin(my husbands), it helps some but not much.

    Val